MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EVIDENT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MFG DC BOULDER EVIDENT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number VTGEN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/27/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title: outcomes of microwave ablation for colorectal cancer liver metastases: a single center experience.Source: journal of surgical oncology, 111 (4), (410¿413), 2015.Date of publication: 27 oct 2014.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the literature source of study performed on 2015, this retrospective study investigates outcomes and patterns of recurrence in patients (n=33) who underwent intraoperative microwave ablation of colorectal cancer liver metastases.Major complications occurred in 24% (8/33); these patients all had concomitant resection.In the eight patients who experienced major complication, the most common complication was an intra-abdominal abscess requiring interventional radiology-guided drainage in 12% (4/33 patients).The authors noted complications directly related to mwa: for 1 patient (3%) perihepatic abscesses near ablated areas required drainage, and for 1 patient (3%) biliary drainage from an mwa probe site required ongoing control, with the bile leak ultimately treated with endoscopic retrograde cholangiopancreatography.
 
Event or Problem Description
According to the literature source of study performed on 2015, this retrospective study investigates outcomes and patterns of recurrence in patients (n=33) who underwent intraoperative microwave ablation of colorectal cancer liver metastases.Major complications occurred in (b)(4), these patients all had concomitant resection.In the eight patients who experienced major complication, the most common complication was an intra-abdominal abscess requiring interventional radiology-guided drainage in (b)(4).The authors noted complications directly related to mwa: for 1 patient (b)(4) perihepatic abscesses near ablated areas required drainage, and for 1 patient(b)(4) biliary drainage from an mwa probe site required ongoing control, with the bile leak ultimately treated with endoscopic retrograde cholangiopancreatography.Article: outcomes of microwave ablation for colorectal cancer liver metastases:a single center experience: author: oliver s.Eng, md, year: 2015, publication: journal of surgical oncology.
 
Additional Manufacturer Narrative
Additional information: event, pma/510k medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVIDENT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8246097
Report Number1717344-2019-00089
Device Sequence Number2288380
Product Code NEY
UDI-Device Identifier10884524001579
UDI-Public10884524001579
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K011676
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVTGEN
Device Catalogue NumberVTGEN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR